MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005006X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82205303 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was leakage at the point between the balloon of the 5mm x 6cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter and the non-cordis pressure pump.There was liquid exudation when normal saline was injected into the place where the balloon y-valve interface was connected with the pressure pump.There was no reported patient injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.No difficulty removing the stylet or any of the sterile packaging components was noted.The device has no kinks or other damages prior to inserting into the patient.The device prepped normally and was able to maintain negative pressure.The femoral superficial artery (sfa) was the intended target.The sfa had a stenosis to be treated.The lesion had both mild calcification and vessel tortuosity.The lesion had a 30% stenosis; however, the device was used to treat chronic total occlusion (cto).A non-cordis indeflator was used during the case and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon catheter through the guide catheter.The balloon catheter had no difficulty advancing through the vessel and had no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter never kinked while being used.The product was removed intact (in one piece) from the patient.The case was completed after using another balloon catheter.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d8 additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g4, h1, h2, h3 and h6 as reported, there was leakage at the point between the balloon of the 5mm x 6cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter and the non-cordis pressure pump.There was liquid exudation when normal saline was injected into the place where the balloon y-valve interface was connected with the pressure pump.There was no reported patient injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.The device had no kinks or other damages prior to inserting into the patient.The device prepped normally and was able to maintain negative pressure.The superficial femoral artery (sfa) was the intended target that had 30% stenosis to be treated.The lesion had both mild calcification and vessel tortuosity.The device was used to treat a chronic total occlusion (cto).A non-cordis indeflator was used during the case and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The balloon catheter had no difficulty advancing through the vessel and had no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter never kinked while being used.The product was removed intact (in one piece) from the patient.The case was completed after using another balloon catheter.The device was returned for analysis.A non-sterile saber 5mm x 6cm x 150cm percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, a cracked condition on the inflation lumen on the hub of the unit was observed.No other anomalies found.Per functional analysis, a leakage was confirmed on the unit at the observed cracked condition on the luer hub.No other anomalies found.Per microscopic analysis, sem results showed that the cracked area on the hub of the unit presented evidence of plastic deformations and fatigue striations.Plastic deformations and fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82205303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system leakage¿ was confirmed during device analysis.However, the exact cause could not be determined.Device analysis revealed plastic deformations and fatigue striations on the hub of the unit.Therefore, based on the information available the hub material was induced to tensile forces that exceeded the hub material yield strength.It is likely handling of the product and procedural factors contributed to the event reported.Overtightening is the likely culprit and has been known to cause cracks in luer hubs.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM6CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12106676
Report Number9616099-2021-04675
Device Sequence Number11688620
Product Code LIT
UDI-Device Identifier20705032068137
UDI-Public20705032068137
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number48005006X
Device Catalogue Number48005006X
Device Lot Number82205303
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer06/08/2021
08/20/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/03/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK PRESSURE PUMP.; UNK PRESSURE PUMP.
Patient Age72 YR
Patient Weight70